Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 15, 2000, 7:41 PM CDT for Jones County, South Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2000, 7:41 PM CDT (00:41 UTC)
- Expired
- Jul 15, 2000, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Jones County, SD
The radar
The Rapid City radar (KUDX), 172 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 2989 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 160042 SVRABR SDC075-160130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 641 PM MDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 730 PM MDT * AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VAN METRE...OR ABOUT 18 MILES NORTH OF MURDO...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL NORTHEASTERN JONES COUNTY THROUGH 730 PM MDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AwGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ LAT...LON 4417 10079 4408 10077 4408 10063 4418 10064 PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:25 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 15, 3:25 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 325 PM CDT SAT JUL 15 2000 FCST FOCUS ON TSTM/SVR WX CHCS TNGT. COOLER AND LESS HUMID THEREAFTER. SURFACE MAP SHWS CDFNT FM WRN ND TO NEB PNHDL WITH A 2 MB PRES RISE BND FNT IN MT WHERE DWPTS ARE IN THE 30S AND 40S WITH GUSTY WNDS. AHD OF FNT DPWTS SURGING INTO THE UPPER 60S TO LOWER 70S WITH LIS OF -6 TO -10 ACRS OUR CWA...AND CAPES OF 3000-5000 J/KG PER GOES SNDR. PROBLEM RIGHT NOW IS VERY WARM MID LVL TMPS SUPRESSING THINGS. IN FACT...KABR DOPPLER RADAR SHWG SCT SHWRS AHD OF FNT BUT THEY ARE HAVING HARD TIME INCRG. HOWEVER...MDLS INDICATE AS UPR TROF SWINGS EWD ACRS SRN CANADA MID LVL TMPS COOL ENUF TO BRK THE CAP THIS EVENING. MESOETA SNDGS SUGGEST THREAT OF SUPERCELLS WITH A TORNADO PSBL AS HELICITIES INCR TO OVR 200 M2/S2...BUT MAIN MODE OF SVR SHD BE SCT-BKN LN OF TSTMS WITH DAMAGING WNDS/LRG HAIL. DAMAGING WNDS THREAT INCRS TNGT DUE TO STRENGTHENING MID LVL WNDS TO 40 KTS. WILL GO WITH 40-50 POPS IN ERN CWA AND LESS POPS WESTRIVER. FROPA XPCTD BY 00Z MBG/PIR AREAS...05Z AT KABR AND 10Z MN COUNTIES. STG CANADIAN HI BLDS INTO THE NRN PLNS BEGINNING SUNDAY WHICH SHD PUSH FNT WELL S OF CWA. THIS WILL BRING IN COOLER AIR WITH DWPTS DROPPING INTO THE 50S. IN FACT...H8 TMPS DIP TO AROUND 10C ON MONDAY IN NRN SD WHICH TRANSLATES TO MAX TMPS IN THE 70S. QUITE A CHG FM THE PAST CPL OF WKS ARND HERE. ...EXTENDED DISCUSSION... THE UPPER RIDGE OVER THE REGION IS OVERRUN BY CANADIAN LOW EARLY IN THE EXTENDED PERIOD. IT REBUILDS THROUGH THE PERIOD WITH THE AXIS FARTHER WEST. THERE WILL BE SEVERAL WAVES MOVING THROUGH THE UPPER FLOW THAT WILL INFLUENCE THIS PERIOD. THE STRONGEST WILL MOVE THROUGH LATE TUESDAY AND WEDNESDAY. AT THE SURFACE TUESDAY WILL SEE HIGH PRESSURE BUILDING IN FROM THE NORTH WITH AN INTENSIFYING LOW MOVING UNDER THE UPPER WAVE APPROACHING THE AREA FROM THE WEST. WILL MODIFY MRF ACCORDING TO MAN PROGS AND PLACE THE LOW CLOSE TO THIS AREA BY LATE TUESDAY AND MOVING ACROSS WEDNESDAY. WILL MENTION PRECIPITATION IN THE WEST ON TUESDAY AND WEDNESDAY AND HOLD OFF UNTIL WEDNESDAY FOR THE EAST. TEMPERATURES WILL START THE EXTENDED PERIOD COOLER THAN CURRENT BUT WILL WARM AGAIN WEDNESDAY AND THURSDAY ALTHOUGH NOT TO CURRENT VALUES. .ABR...NONE. JH/KEEFE
In the hours before
Local storm report, Jul 15, 7:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
724 PM CDT SAT JUL 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
x
0610 PM 6 NW DRAPER SD 1.75 INCH HAIL
07/15/00 JONES COVERED THE GROUND
PARKIN
NThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:50 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 40 min |
| Jul 15, 11:28 PM CDT | Severe Thunderstorm Warning | ABR | Day, Marshall, Roberts | 47 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.